Domain decomposition preconditioners for discontinuous Galerkin methods for elliptic problems on complicated domains

Antonietti, Paola F. and Giani, Stefano and Houston, Paul (2014) Domain decomposition preconditioners for discontinuous Galerkin methods for elliptic problems on complicated domains. Journal of Scientific Computing, 60 (1). pp. 203-227. ISSN 0885-7474

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (922kB) | Preview

Abstract

In this article we consider the application of Schwarz-type domain decomposition preconditioners for discontinuous Galerkin finite element approximations of elliptic partial differential equations posed on complicated domains, which are characterized by small details in the computational domain or microstructures. In this setting, it is necessary to define a suitable coarse-level solver, in order to guarantee the scalability of the preconditioner under mesh refinement. To this end, we exploit recent ideas developed in the so-called composite finite element framework, which allows for the definition of finite element methods on general meshes consisting of agglomerated elements. Numerical experiments highlighting the practical performance of the proposed preconditioner are presented.

Item Type: Article
Keywords: Composite finite element methods, Discontinuous Galerkin methods, Domain decomposition, Schwarz preconditioners
Schools/Departments: University of Nottingham UK Campus > Faculty of Science > School of Mathematical Sciences
Identification Number: https://doi.org/10.1007/s10915-013-9792-y
Depositing User: Houston, Paul
Date Deposited: 26 Aug 2015 07:52
Last Modified: 15 Sep 2016 17:36
URI: http://eprints.nottingham.ac.uk/id/eprint/29666

Actions (Archive Staff Only)

Edit View Edit View